Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Yellow scab on nose, pus filled, redness, white heads, soreness, no peeling. Is it staph infection?

Hi, yesterday I woke up with a yellow-ish scab on the right side of my nose. It is not inside, but runs along the opening of my nostril. I will admit I picked at it yesterday and it produced a clear liquid after the scab pulled off. However, today when a small piece fell off (by itself- I have stopped touching it completely) it produced a yellowish-pussy liquid. It has also gotten larger, extending along the ala and down the columella. It is a group of large scab-ish sores, all very yellow/gold in color, not the black/red of a regular scab. I had absolutely no indications the night before besides some minor soreness which I thought was a developing whitehead. My question is could it be staph infection? Sun poisoning? Or what?
Some important things to note: I usually get scabs on and inside my nose after having a cold, but this is not similar and i have not had a cold or used tissues on a regular basis in months. Also, I recently got a very minor case of sunburn (approx. five days ago) but it went away by morning and caused no peeling. I play on a sports team as well and interact with them on a regular basis.
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  407
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
Thanks for yuor query

Seems like you have developed a pyogenic infection.
Now firstly i would advise you to keep the area clean and dry as much as possible.

Do not apply any kind of moisturizing creams/lotions or oil over the affected area.

Clean the area with lukewarm water twice a day and apply an antibiotic cream like mupirocin gel over the area twice daily.

If inspite of the above measures, the lesion persists or continues to increase in size, then you might need a course of oral antibiotics along with pain killers.

In that case, i would advise you to visit a dermatologist for proper assessment and treatment.

Hope it helps

Dr Geetika Paul
Answered: Sun, 16 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor